Alert archive / Wyoming / Tornado Warnings in 2005

Tornado Warning 5, NWS Riverton, WY

June 6, 2005Hot Springs County, Natrona County, Washakie County, Wyoming

NWS Riverton, WY issued this tornado warning at Jun 6, 2005, 1:34 PM MDT for Hot Springs County, Natrona County, Washakie County, Wyoming. It was in force for 49 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 1:34 PM MDT (19:34 UTC)
Expired
Jul 25, 2005, 6:20 PM MDT
In force
49 days
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

Counties Hot Springs County, WY, Natrona County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 188 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 12:20 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2339 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KRIW 061935
TORRIW
WYC017-043-062000-
/O.NEW.KRIW.TO.W.0005.050606T1934Z-050606T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
ISSUED BY NATIONAL WEATHER SERVICE BILLINGS MT
134 PM MDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTH CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING
  NORTHWESTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING

* UNTIL 200 PM MDT

* AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
  NORTH CENTRAL HOT SPRINGS COUNTY...OR ABOUT 28 MILES NORTHWEST OF
  THERMOPOLIS...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RURAL NORTHWESTERN WASHAKIE COUNTY AT 150 PM MDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT MONDAY EVENING FOR
NORTH CENTRAL WYOMING.

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT 
HAD BEEN IN EFFECT FOR HOT SPRINGS COUNTY.

LAT...LON 4407 10859 4409 10854 4411 10854 4416 10847
      4416 10805 4389 10852 4401 10866 4402 10866

$$

SJC
5 follow-up statements
000
WWUS34 KRIW 061948
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
ISSUED BY NATIONAL WEATHER SERVICE BILLINGS MT
145 PM MDT MON JUN 6 2005

WYC017-061955-
/O.CAN.KRIW.TO.W.0005.000000T0000Z-050606T2000Z/
HOT SPRINGS WY-
145 PM MDT MON JUN 6 2005

...THE TORNADO WARNING FOR HOT SPRINGS COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH WAS PRODUCING A POSSIBLE TORNADO HAS
MOVED OUT OF HOT SPRINGS COUNTY INTO WASHAKIE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT MONDAY EVENING FOR
NORTH CENTRAL WYOMING.

LAT...LON 4416 10847 4416 10807 4402 10833 4395 10842
          4399 10842 4401 10845 4401 10849 4407 10849
          4409 10854

$$

WYC043-062000-
/O.CON.KRIW.TO.W.0005.000000T0000Z-050606T2000Z/
WASHAKIE WY-
145 PM MDT MON JUN 6 2005

...A TORNADO WARNING CONTINUES UNTIL 200 PM MDT FOR NORTHWESTERN
WASHAKIE COUNTY...

AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED OVER 
EXTREME NORTHWESTERN WASHAKIE COUNTY...OR ABOUT 25 MILES WEST OF 
WORLAND...MOVING NORTHEAST AT 35 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT MONDAY EVENING FOR
NORTH CENTRAL WYOMING.

LAT...LON 4416 10847 4416 10807 4402 10833 4395 10842
      4399 10842 4401 10845 4401 10849 4407 10849
      4409 10854

$$

SJC
000 
WWUS55 KRIW 062000
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT MON JUN 6 2005

WYC017-062009-
/O.EXP.KRIW.SV.W.0011.000000T0000Z-050606T2000Z/
HOT SPRINGS WY-
159 PM MDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOT SPRINGS
COUNTY EXPIRED AT 200 PM MDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF HOT SPRINGS COUNTY...SO THE 
SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE AT 200 PM MDT.

LAT...LON 4387 10891 4377 10869 4394 10847 4407 10870

$$

RUBIN
000 
WFUS55 KRIW 260003
TORRIW
WYC025-260030-
/O.NEW.KRIW.TO.W.0005.050726T0003Z-050726T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
603 PM MDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING

* UNTIL 630 PM MDT

* AT 554 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A TORNADO NEAR
  EDNESS K WILKINS STATE PARK...OR ABOUT NEAR EVANSVILLE...MOVING
  EAST AT 30 MPH.

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4297 10622 4279 10624 4273 10609 4299 10610

$$

MEUNIER
000 
WWUS55 KRIW 260011
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
611 PM MDT MON JUL 25 2005

WYC025-260030-
/O.CON.KRIW.TO.W.0005.000000T0000Z-050726T0030Z/
NATRONA WY-
611 PM MDT MON JUL 25 2005

...A TORNADO WARNING CONTINUES FOR EAST CENTRAL NATRONA COUNTY UNTIL
630 PM MDT...

AT 600 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR EDNESS K WILKINS STATE PARK...OR ABOUT 7
MILES EAST OF EVANSVILLE...MOVING EAST AT 30 MPH.

.

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4297 10622 4279 10624 4273 10609 4299 10610

$$

MEUNIER
000 
WWUS55 KRIW 260020
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
620 PM MDT MON JUL 25 2005

WYC025-260030-
/O.CAN.KRIW.TO.W.0005.000000T0000Z-050726T0030Z/
NATRONA WY-
620 PM MDT MON JUL 25 2005

...THE TORNADO WARNING FOR EAST CENTRAL NATRONA COUNTY IS
CANCELLED...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS
BEEN CANCELLED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4297 10622 4279 10624 4273 10609 4299 10610

$$

MEUNIER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:34 AM MDT, 10 hours earlier.

Area forecast discussion, Jun 6, 3:34 AM MDT, 10 hours before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE RIVERTON WY
334 AM MDT MON JUN 6 2005

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WESTERN MOUNTAINS THIS
MORNING AS STRONG UPPER LOW SLOWLY MOVES EAST. MODELS STILL
DIFFERENT IN THE HANDLING OF THIS UPPER LOW WITH THE NAM FURTHER
SOUTH THEN THE GFS. LOOKING AT HOW THE GFS HAS BEEN PERFORMING OVER
THE LAST FEW RUNS WILL TREND FORECAST TOWARDS THE GFS SOLUTION.
THIS SOLUTION WILL KEEP MOST OF THE PRECIPITATION FURTHER NORTH
TUESDAY INTO WEDNESDAY. TODAY WILL SEE SHOWERS AND THUNDERSTORMS
SPREAD ACROSS OUR REGION THROUGH THE AFTERNOON INTO THE EVENING WITH
WINDS INCREASING AGAIN DURING THE AFTERNOON. UPPER LOW THEN SPINS
NORTH OF OUR FORECAST AREA WITH MORE OF A ZONAL FLOW THROUGH THE
REST OF THE PERIOD. THIS WILL KEEP CHANCES OF SHOWERS AND ISOLATED
THUNDERSTORMS MAINLY ACROSS THE NORTH. WILL ALSO SEE GUSTY WINDS
EACH AFTERNOON. THE GFS ALSO KEEPS OUR REGION A LITTLE WARMER THEN
IT HAD IT THE LAST FEW RUNS SO THE THREAT OF ACCUMULATING SNOW OVER
THE MOUNTAINS TUESDAY INTO WEDNESDAY HAS DECREASED BUT SHOULD STILL
SEE SNOW OVER THE HIGHER LOCATIONS. WILL STILL NEED TO KEEP AN EYE
ON THIS LOW AS IT HAS THE POTENTIAL TO BE A VERY WET SYSTEM.

.LONG TERM...THURSDAY THROUGH MONDAY...
ANOTHER NIGHT OF VARIANCE IN THE LONG RANGE MODELS WITH THE GFSLR/
DGEX VERSUS THE ECMWF/OTHERS IN THE LATE PORTION OF THE EXTENDED.
THU AND FRI FEATURE WEAK TROF OVER THE REGION WITH LOW POPS THU AND
SLIGHTLY HIGHER POPS FRI WITH SOME ENERGY LIFTING OUT OF TROF.
ANOTHER TROF IN WNW FLOW HEADS FOR W WY SAT PM INTO SAT NT. HAVE
KEPT GRIDS UNCHANGED WITH SCT POPS SAT PM THRU SAT NT. THIS TROF MAY
BE DEEPER THAN GFSLR SHOWS COME SAT INTO SUN AS THE 06Z DGEX IS A
BIT DEEPER NOW WITH THIS WEEKEND TROF. LEFT SOME LINGERING POPS IN
THE N ZONES SUN AM AND IN THE NE ZONES SUN PM. SEEMS TO BE SOME
AGREEMENT THAT SUN NT AND MON WILL DRY OUT WITH A QUICK RIDGE FOR
MON. WENT DRY WX FOR NOW. TEMPS LOOK TO BE SEASONAL THU/FRI/SAT
WITH SOME COOLING SUN THEN WARMER MON.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
.WY...NONE.

&&

SHORT TERM...HRD
LONG TERM....AR
Hazardous weather outlook, Jun 6, 1:06 PM MDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
106 PM MDT MON JUN 6 2005

WYZ001>020-022>030-071915-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
106 PM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING...CENTRAL WYOMING...WEST CENTRAL WYOMING...WY...NORTH
CENTRAL WYOMING AND NORTHWEST WYOMING.

...TORNADO WATCH 417 IN EFFECT TIL 6PM MDT...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WITH POSSIBLE TORNADOES WILL CONTINUE THIS
AFTERNOON UNTIL 6PM MDT MAINLY IN CENTRAL WYOMING WITH SCATTERED
THUNDERSTORMS INTO EARLY TONIGHT ACROSS THE WEST AND NORTH. ISOLATED
ACTIVITY IS EXPECTED ELSEWHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE INTO THE REGION
TUESDAY CAUSING AN INCREASE IN THUNDERSTORM ACTIVITY. SOME STRONG
THUNDERSTORMS WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL.
RAINFALL FROM THESE STORMS COULD INCREASE STREAM LEVELS. HOWEVER...
SNOWMELT SHOULD NOT BE A SIGNIFICANT CONTRIBUTING FACTOR AS IT WILL
BE COLD ENOUGH FOR SNOW IN MANY MOUNTAIN LOCATIONS. SOME ACCUMULATION
IS EXPECTED ABOVE 8000 TO 9000 FEET IN THE NORTHWEST MOUNTAINS
TUESDAY INTO WEDNESDAY. STAY TUNED FOR FUTURE UPDATES ON THIS
DEVELOPING STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT TORNADOES...HAIL AND ANY LOCAL
FLOODING.

WTP

In the hours before

Special weather statement, Jun 6, 12:05 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1205 PM MDT MON JUN 6 2005

WYZ002>007-062015-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
OWL CREEK AND BRIDGER MOUNTAINS-
INCLUDING THE CITIES OF...CODY...MEETEETSE...BASIN...GREYBULL...
LOVELL...POWELL...THERMOPOLIS...WORLAND
1205 PM MDT MON JUN 6 2005

SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 35 MPH THROUGH 1
PM. THE NATIONAL WEATHER SERVICE RECEIVED REPORTS OF FUNNEL CLOUDS
NEAR MEETEETSE AT 1150 AM.

THROUGH 1 PM...THE STRONGEST THUNDERSTORMS WILL MOVE ACROSS
EASTERN PARK AND WESTERN BIG HORN COUNTIES...PRODUCING BRIEF HEAVY RAIN...
WIND GUSTS TO 50 MPH AND HAIL. THE STORMS MAY AFFECT
POWELL...CODY...LOVELL AND BURLINGTON.

SR
Special weather statement, Jun 6, 12:23 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1223 PM MDT MON JUN 6 2005

WYZ004-006-008>011-062030-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BASIN...GREYBULL...LOVELL...POWELL...
WORLAND...BUFFALO...KAYCEE
1223 PM MDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 417 IN
EFFECT UNTIL 6 PM MDT FOR THE FOLLOWING AREAS

IN WYOMING THIS WATCH INCLUDES 3 COUNTIES

IN NORTH CENTRAL WYOMING

BIG HORN              JOHNSON               WASHAKIE

THIS INCLUDES THE CITIES OF...LOVELL...GREYBULL...BASIN...
WORLAND AND BUFFALO.

RUBIN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 12:58 PM MDTSevere Thunderstorm WarningRIWHot Springs62 min
Jun 6, 1:27 PM MDTSevere Thunderstorm WarningRIWFremont69 min
Jun 6, 3:17 PM MDTSevere Thunderstorm WarningRIWBig Horn27 min

Nearby

Tornado Warnings in Wyoming, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.